Perirenal hematoma associated with bevacizumab treatment

Hidetoshi Hayashi, Isamu Okamoto, Kazuhiko Nakagawa

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We now describe the first example of a patient who developed perirenal hematoma during the course of bevacizumab-containing chemotherapy. A 59-years-old woman with metastatic rectal cancer treated with bevacizumab, who developed low back pain after 11 cycles of chemotherapy. CT-scan was consistent with perirenal hematoma and discontinuation of bevacizumab resulted in symptomatic improvement. Nontraumatic perirenal hematoma is a rare condition that can cause shock in severe cases. Given that several types of bleeding complication are known to be associated with bevacizumab treatment, we concluded that bevacizumab likely contributed to the perirenal hematoma in this case. Although the appropriate modification of bevacizumab treatment in the setting of perirenal hematoma is still unclear, physicians should be aware of this potential bevacizumab-associated bleeding complication.

Original languageEnglish
Pages (from-to)808-809
Number of pages2
JournalInvestigational New Drugs
Volume30
Issue number2
DOIs
Publication statusPublished - Apr 1 2012
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Oncology
  • Pharmacology
  • Pharmacology (medical)

Cite this